Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Is hematoma caused due to lovenox?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1207 Questions
I am on lovenox shots for pulmonary embolisms. My initial prescription was for 100 mg once a day. At a subsequent appointment i was told that that was not therapeutic and my dose was changed to 70mg twice a day. Since the change in dose i have been experiencing hematomas, some quite large, on my legs hips and thighs and quite painful, even though i administer the shot to my stomach ( where i also, albeit understandably, get hematomas). Is this a normal reaction to lovenox? My weight is 146 pounds. Thanks
Posted Fri, 14 Feb 2014 in Blood Disorders
Answered by Dr. Indranil Ghosh 11 hours later
Brief Answer: This may be due to lovenox Detailed Answer: Hi Thanks for your query. This is probably a bleeding tendency due to lovenox (especially after the increase in dosage). It is true that now you are on actual therapeutic doses as per your body weight, but with this painful hematomas you may want to discuss with your doc regarding reducing the dose again. Hope I have answered your query. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor